Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 535, NWS Jackson, MS

November 6, 2006Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 6, 2006, 3:59 PM CST for Jones County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2006, 3:59 PM CST (21:59 UTC)
Expired
Nov 6, 2006, 4:29 PM CST
In force
30 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 2:50 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Nov 6, 2:50 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CST MON NOV 6 2006

.DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY)
LATEST SATELLITE IMAGERY SHOWED THE DEVELOPING STORM SYSTEM MOVING
THROUGH THE SOUTHERN PLAINS UNDER A STRONG UPPER TROUGH. AREA RADARS
WERE PICKING UP THE LEADING EDGE OF THE LARGE BLANKET OF SHOWERS AND
ISOLATED THUNDERSTORMS OF THE LARGE MCS FROM NEAR COLUMBUS TO FOREST
TO COLUMBIA...WHILE SHOWERS AND ISOLATED THUNDERSTORMS WERE PUSHING NORTH
NORTHEAST AHEAD OF THE LARGE AREA. THE MODELS WERE IN GENERAL
AGREEMENT WITH THE EVOLUTION OF THIS SYSTEM THROUGH THE FIRST 24
HOURS. MODELS SHOW THAT AS THE UPPER TROUGH DIGS INTO THE LOWER
MISSISSIPPI VALLEY THE UPPER LOW WILL BECOME CLOSED. THE ASSOCIATED
SURFACE LOW WILL MOVE OVER THE SOUTHERN PORTION OF THE FORECAST AREA
TONIGHT...BEFORE PUSHING EAST OF THE FORECAST AREA ON TUESDAY. WILL
KEEP 100 POPS ACROSS THE REGION FOR TONIGHT. IT LOOKS LIKE THE BEST
CONCENTRATION OF RAINFALL WILL OCCUR IN AREAS GENERALLY EAST OF
INTERSTATE 55 FOR TONIGHT PER MODELS AND QPF DISCUSSION. SO WILL
CANCEL THE WESTERN TIER OF THE FLOOD WATCH. BELIEVE THAT THERE WILL
BE ENOUGH INSTABILITY FOR SOME STRONG STORMS IN THE SOUTHEAST
QUARTER FOR THIS EVENING. SO WILL MENTION THAT IN THE HWO WITH THE
POTENTIAL FOR SMALL HAIL AND GUSTY WINDS. ON TUESDAY THE MODERATE
RAINS WILL BE ENDING FROM THE WEST AS THE UPPER CLOSED LOW PUSHES
EAST OF THE REGION BY TUESDAY EVENING. SO WILL LOWER RAIN POPS FROM
WEST TO EAST DURING THE DAY TUESDAY. THERE WILL BE ENOUGH
INSTABILITY FOR ISOLATED THUNDERSTORMS DURING THE DAY. AS FAR AS
POPS ARE CONCERN WENT CLOSE TO NAM NUMBERS FOR TUESDAY. MAV POPS
LOOKED A LITTLE TOO DRY. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO
MAV NUMBERS. /17/

TUESDAY NIGHT THROUGH MONDAY...

MODELS AGREE THAT THE CLOSED LOW WILL SHIFT EAST OVER ALABAMA
TUESDAY NIGHT AND TO THE ATLANTIC COAST BY WEDNESDAY NIGHT. THE
LIGHT RAIN IS EXPECTED TO TAPER OFF TUESDAY EVENING FROM THE
SOUTHWEST BUT LOW CLOUDS/DRIZZLE ASSOCIATED WITH THE CYCLONIC FLOW
AROUND THE LOW WILL LIKELY NOT CLEAR OUT UNTIL WEDNESDAY MORNING. IN
THE WAKE OF THE SYSTEM...VERY MILD SUBTROPICAL AIR WILL PERSIST FOR
THE REMAINDER OF THE WEEK AS STRONG WESTERLIES TO THE NORTH KEEP
POLAR AIR FROM SURGING SOUTHWARD. IT WILL REMAIN DRY WEDNESDAY
AFTERNOON THROUGH FRIDAY. HIGH PRESSURE SURFACE AND ALOFT WILL BUILD
OVER OUR REGION INTO FRIDAY RESULTING IN WARMER THAN NORMAL
TEMPERATURES THURSDAY AND FRIDAY. FRIDAY WILL BE QUITE WARM WITH
SITES IN THE SOUTH TOPPING OUT AROUND 80 DEGREES. LATE FRIDAY HIGH
PRESSURE WILL BEGIN SHIFTING EAST AS A SHORTWAVE TROUGHING MOVES
INTO THE PLAINS. MEDIUM RANGE MODELS ARE SIMILAR IN DROPPING A
WEAKENING COLD FRONT INTO THE DELTA REGION SATURDAY. MOISTURE RETURN
AHEAD OF THE COLD FRONT LOOKS WEAK AND THERE IS CONSIDERABLE
DIFFERENCE IN THE MEDIUM RANGE MODELS WITH THE FRONT. THE ECMWF
PLOWS THE FRONT ACROSS OUR REGION WITH A LARGE CENTER OF HIGH
PRESSURE BUILDING OVER THE MID MISSISSIPPI VALLEY INTO SUNDAY AND IS
DRY THROUGH MONDAY. THE GFS STALLS THE FRONT OVER THE DELTA REGION
SATURDAY NIGHT. THE GFS THEN DRIFTS THE FRONT ACROSS CENTRAL
MISSISSIPPI GENERATING RAINFALL THROUGH SUNDAY INTO MONDAY. WL NOT
MAKE BIG CHANGES TO CURRENT FORECAST AND CONTINUE MENTION OF
GENERALLY SLIGHT CHANCE TO CHANCE POPS IN THE NW HALF AND LIMIT
SLIGHT CHANCE POPS IN SOUTHEAST MISSISSIPPI THROUGH THE PERIOD.
TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL THROUGH PERIOD AS
WELL. /22/

&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  62  51  68 / 100  52  34   4
MERIDIAN      55  66  48  67 / 100  60  31   9
VICKSBURG     54  64  49  71 / 100  44  30   2
HATTIESBURG   57  68  53  70 / 100  44  14   6
NATCHEZ       54  65  49  70 / 100  30  24   0
GREENVILLE    52  63  51  71 / 100  51  31   3
GREENWOOD     53  62  51  69 / 100  61  39   4

&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ030-MSZ031-MSZ033-MSZ038-
     MSZ039-MSZ045-MSZ046-MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-
     MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Nov 6, 2:26 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CST MON NOV 06 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072026-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
226 PM CST MON NOV 06 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
A FEW STRONG STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR AREAS ALONG AND SOUTH OF A MONTICELLO TO RALEIGH TO
MERIDIAN LINE AS A STORM SYSTEM MOVING OVER THE AREA COMBINES
WITH ENHANCED MOISTURE.  THE MAIN RISKS WITH ANY STRONG STORM
WILL BE WINDS OF 40 TO 50 MPH AND POSSIBLE SMALL HAIL.

...FLOODING...
A SLOW MOVING STORM SYSTEM WILL COMBINE WITH A MOIST ATMOSPHERE
TO BRING HEAVY RAINFALL TO THE OUTLOOK AREA FOR PORTIONS OF
EASTERN MISSISSIPPI FOR LATE THIS AFTERNOON INTO TONIGHT. THIS
WILL RESULT IN RAINFALL AMOUNTS OF 1 TO 2 INCHES ACROSS MUCH OF
EASTERN MISSISSIPPI
WHICH WILL RESULT IN THE PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS.

LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE SOUTHEAST OF A COLUMBUS
TO RALEIGH TO COLUMBIA LINE...AND THIS COULD CAUSE FLOODING OF
LOW LYING AREAS. PLEASE REFER TO THE FLOOD WATCH FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT MONDAY NOVEMBER
13TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 4:49 AM CSTFlood WatchJANAdams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more13 hr
Nov 6, 3:44 PM CSTFlash Flood WarningJANJasper, Jones2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.